MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number RA*CA35265C
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual sample was received for evaluation.Visual inspection revealed that the urethane coating had been inverted in the distal direction.Visual and magnifying inspection revealed that the distal end of the actual sample was originally the proximal end of the inverted urethane coating; the distal 70cm in length of the actual sample was the urethane coating only with no core wire inside; the guide wire located underneath the inverted urethane coating was 150mm in length; the urethane coating of proximal 100mm in length had been inverted; the length from the distal end of the actual sample to the mark indicating that the proximal end of the urethane coat had been located was 320mm; the core wire was exposed.Visual inspection with sem revealed that the urethane coating had been stretched partially.The distal end of the actual sample (original proximal end of the urethane coating) was inspected with ccd and sem.The distal end had been deformed in a flare shape; some abrasions were observed; the urethane layer had been opened outward; the distal section of the guide wire underneath the inverted urethane coating was inspected under x-ray fluoroscope and confirmed that the distal end was intact.From this, it was most unlikely that the actual sample had a deficient part in the length.Reproductive testing was performed; a factory-retained guide wire sample of the involved product code was once inserted in a factory-retained catheter, the proximal end of the urethane coating was scratched, and then the guide wire was pulled.As a result, the scratched area got caught at the opening of the catheter, and further pulling force caused the urethane coating to turn up in the distal direction.The state of inversion was confirmed to be similar to that observed on the actual sample.A review of the device history record and the shipping inspection record of the product code/lot# combination was conducted with no findings.Ifu states: if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that a hard object came into contact with the proximal end of the urethane coating causing damage on that area, which made the urethane coating easily turn up.Subsequently, when the actual sample was pulled through the catheter in the proximal direction, the proximal end of the urethane coat became inverted.However, with no detailed information on the occurrence condition, the exact cause of the reported event cannot be definitively determined based on the available information.(b)(4).Please see mdr (b)(4) for the importer report.
 
Event or Problem Description
The user facility reported that the involved radifocus glidewire advantage was damaged.It was a right lower extremity venous case.There was no patient injury, medical/surgical intervention required.The patient was in stable condition and the procedure outcome was successful.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key9806021
Report Number9681834-2020-00031
Device Sequence Number16338196
Product Code DQX
UDI-Device Identifier04987350703644
UDI-Public04987350703644
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberRA*CA35265C
Device Catalogue NumberGA3502
Device Lot Number191023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2020
Initial Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient Weight113